MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "surgeon was installing a glenosphere onto the baseplate with the screwdriver.The surgeon noticed the white handle of the tool started spinning without turning the shaft of the driver.The smaller, ratcheting torx bit had to be used to finish installing the glenosphere.Realized after the case the metal rod broke off in the white handle.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d4 gtin.The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following.The received device shows significant signs of extensive usage as evident by heavy circular marks and scratches on the shaft and black spots on the handle.The shaft of the screwdriver is broken from the handle.There is also a clear presence of dark red brown spots or undetermined residue on the shaft even after going through decontamination.Moreover a hardness test was performed on the cylindrical surface closest to the fractured surface of the returned item.The avg.Value indicates the material being over the limit with the accordance range.This can be explained by the small diameter of the device as well as the rounded surface.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a combination of user and wear related issue.The failure was caused by an application of excessive mechanical force and improper usage.If any further information is provided the complaint report will be updated.

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20925068
Report Number0001649390-2024-00710
Device Sequence Number5055865
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(11)200120(10)AZ2519241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ2519241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown